Facebook Pixel
EmpowHER Guest

Could I have a hormonal imbalance?

By Anonymous May 28, 2014 - 1:52pm
Rate This

Over the past year I have been seen for depression and placed on Celexa. I wanted an anti-depressant that could be used with out the worry of major dependency. I have had the same symptoms as I have had before, such as, trouble sleeping, anxiety attacks, bouts of major highs and lows. I thought that may be it could be my birthcontrol (Nexplanon) and I was planning on talking more with my doctor to see if switching to a non hormonal IUD would be more beneficial. However, I have had these symptoms since before I hit puberty. So no matter if I changed my medication; I would still have the same issue. That is unless, it is something chemically unbalanced.
I hope that you can provide me with some guidance.
Thank you, Shae G.

Add a Comment1 Comments


Hello Shae G,

You would benefit from seeing a psychiatrist with training in psychopharmacology.

Based solely on your symptoms of trouble sleeping, mood swings and anxiety, I am guessing that you may have a bipolar disorder. I lean toward this because you said that you have had these issues since pre puberty and have not gotten any relief from the medications that have been prescribed.

Was this of any help?


May 28, 2014 - 5:14pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Bipolar Disorder

Get Email Updates

Bipolar Disorder Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!